CIDP caused by Remicade
May 15, 2012 at 11:48 pm
no experience–but that is interesting. Is it a toxic neuropathy that you have –like one that is common with some of the chemo therapy drugs, or actual cidp– as in immune system related? Did they say it should get better just by stopping the above drugs that caused it? Lori
AnonymousMay 16, 2012 at 12:39 am
They say it is immune system – not toxic.. Diagnosed by nerve and muscle tests – spinal tap later this week. Will require treatment – stopping Remicade won’t do it. Just seems very coincidental to me that it is listed as a rare, but possible side-effect of Remicade. Neurologist says “coincidence” but I wonder. Thanks for the reply.
May 16, 2012 at 3:58 am
It is not possible to determine the cause of any particular case of CIDP, but you should report any significant (possible) adverse reaction to a drug. A link can only be established by looking at a large sample of people who have taken the drug.
May 16, 2012 at 12:07 pm
does seem like a rare coincidence, I agree
.But… I have seen other posts on here though where people have wondered if they tend to get more than one auto immune disorder?? On the good note–possibly the treatment for your cidp may help your arthritus. I am going to be starting rituxin in the next few weeks and was told it is currently being used successfully for hard to treat rheumotoid arthritus as well as cidp.
It would be good to follow up on the remicade, just to see how many others may have cidp from it. I don’t think even the Drs know how common some of the “rare” side effects end up being until people start complaining.
AnonymousOctober 15, 2012 at 4:01 pm
Hi, My husband came down with Guillain barre syndrome, a myelin degenerative disease, leaving him paralyzed from the waist down for 6 weeks. 6 months out and he still has no feeling below the knees and can’t walk unassisted. We have several doctors from University of Miami and memorial Health Systems in South Florida who say it is from the Remicaide, toxic shock poisioning. We are looking for others who have taken remicaide and experienced myelin degeneration too. We want answers and dont want anyone else to go through the nightmare we did and are still living through today. Please post back if you can tell us more about your remicaide dosing, etc. He used it for Crohns disease and the doses are higher then in RA. He was on it for 2 yrs before this happened. You said 5 years- funny how you probably take less than him and it took twice as long to develop for you!
Wishing you the best and hoping to hear from others about Remicaide and GBS
You must be logged in to reply to this topic.